How the interaction occurs:
Both tramadol and neuroleptics may make you more susceptible to having a seizure.
What might happen:
There is an increased risk that you may have a seizure while taking these medicines together.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Your doctor may want to change or discontinue one of your medicines. You should also let your doctor know if you have a history of seizures. If you have or think you have had a seizure, get medical attention right away.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Ultram (tramadol) US prescribing information. Janssen Pharmaceutical, Inc. February, 2013.
2.Ripple MG, Pestaner JP, Levine BS, Smialek JE. Lethal combination of tramadol and multiple drugs affecting serotonin. Am J Forensic Med Pathol 2000 Dec;21(4):370-4.